Anastrozole or Tamoxifen

I have been taking Anastrozole since last June & I have now got very painful hands which is one of the well known side effects. My doctor has suggested swapping to Tamoxifen but as I am 66 years old I am not to keen because of the hot flushes & night sweats. Is there anyone of a similar age to myself who has swapped to Tamoxifen? Is so how did you get on?

Thank you so much for any advice you could give me

Monica

Hi manathu

Sorry that there hasnt been any reply yet, hopefully someone will be along shortly to help you.  In the meantime please call our support line, 0808 800 6000 there will be someone to help and talk with you.

Best wishes
Anna
Digital Community Officer

Hi  Monica,

 

I’m similar age to you and was changed from Anastrozole to Tamoxifen 3 years ago. I had a Dexa scan to see if I had Osteoporosis and I did!  Tamoxifen is supposed to be kinder to your bones. I do get hot flushes but nothing I can’t cope with. Fortunately I have never had night sweats. I do get achy joints sometimes but that could be my age! 

 

Good luck x

Hiya Monica, I’m 60 and took exestamane. This caused extreme joint and muscle pain resulting in me getting carpol tunnel syndrome. My oncologist changed me to tamoxifen and within a couple of months my joint muscle pain had improved dramatically although as you thought the hot flushes and night sweats were back with avengeance. I went through the change from being 40 to 57 and wasn’t too pleased when the symptoms were back again but worse. I guess it’s the worst of the two evils. Hope this helps love. Carol